Couldn't find what you looking for?

TRY OUR SEARCH!

Hi,

 

I started taking klonopin in 1996 .5mg at night for fibromyalgia. My doctor said that  should get off

the medication as it would effect my memory. I am 71 years old. I started withdrawing gradually

about 1 1/2 years ago. In May i was down to .25 every 5 days. The doctor said that I could stop taking

the klonopin. I did. My main problem is that I have difficulty sleeping. Most night I go to

bed around 10-11pm and by at about 2pm I am awakw. The rest of the night i am awake or have

very short restless periods of sleep. I work as a tutor and it plays havic with my day. I take a short

nap during the day (about an hour) if I can. I also have unresolved TMJ. I were a mouthguard

but it provides only limited relief.

 

I welcome suggestions and coments.

 

Judy

 

 

Loading...

Hi,

 

Nothing has changed with my situation, I still have problem sleeping,

Howver, mu demtist has has given me an order for physical therapy for THJ.

I will stat in acouple of weeks. I am hoping that will improve with time.

 

Judy

Reply

Loading...

Judy, Hang in there you are doing wonderful. On a positive note, you were on a relatively low dose, however, you were on klonopin for quite some time. Klonopin is part of the benzodiazepine class of drugs and it acts on the brains GABA receptors. GABA is one of those things in the brain that you dont want to mess around with too much. Thankfully your dose was low. With my previous experience of withdrawing from benzos, sleep was always the last thing to return. I have withdrawal from both Xanax and Klonopin so I feel your pain. I would avoid alcohol at all costs because it acts on the same GABA receptors. For me, diphenhydramine (Benadryl) has helped somewhat and I have heard good things about melatonin but never tried it under these circumstances. Your dose was low enough, so maybe you can give it a try. Valerian root is another option, however, I would caution using this because its mechanism of action is not fully understood (it is thought to have some affinity to GABA). In reality, time is the only thing that will heal your receptors in your brain. Each of us is different and heal at different rates. The good news is that you are in the home stretch and over with the worst of symptoms. You should be very proud of yourself, benzos are some of the most difficult things to cease using. Best of luck to you, God Bless.
Reply

Loading...


Thomas,

Thank you for your reply and encouragement. Doctors have told me it could be up to year for withdrawal
symptom to stop,. I may try Benadryl, I an hoping by next May that I will be finished with the withdrawal symptoms.

Judy
Reply

Loading...